Alert archive / North Carolina / Hurricane Warnings in 2016

Hurricane Warning 1013, NWS Wilmington, NC

October 7, 2016

NWS Wilmington, NC issued this hurricane warning at Oct 7, 2016, 11:59 AM EDT. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2016, 11:59 AM EDT (15:59 UTC)
Expired
Oct 9, 2016, 5:47 AM EDT
In force
42 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

279 
WHUS72 KILM 071559
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1159 AM EDT FRI OCT 7 2016

...COASTAL WATERS UPGRADED TO A HURRICANE WARNING...

AMZ250-252-254-256-080400-
/O.UPG.KILM.TR.W.1013.000000T0000Z-000000T0000Z/
/O.NEW.KILM.HU.W.1013.161007T1559Z-000000T0000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1159 AM EDT FRI OCT 7 2016

...HURRICANE WARNING IN EFFECT...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HURRICANE
WARNING...WHICH IS IN EFFECT. THE TROPICAL STORM WARNING IS NO
LONGER IN EFFECT.

* WINDS...NORTHEAST 65 TO 85 KT.

* SEAS...14 TO 22 FEET...HIGHEST OFFSHORE.

* TIMING...THE HIGHEST WINDS AND SEAS WILL RAKE THE AREA SATURDAY
  AFTERNOON THROUGH SUNDAY MORNING.

* IMPACTS...HURRICANE WIND GUSTS WILL PRODUCE FULLY RISEN SEAS
  THAT WILL RESULT IN LIFE THREATENING CONDITIONS FOR MARINERS
  NAVIGATING WITH ANY SIZE VESSEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE WARNING MEANS SUSTAINED WINDS OF 64 KTS OR HIGHER
ASSOCIATED WITH HURRICANE MATTHEW ARE EXPECTED WITHIN 36 HOURS.

&&

$$

8
10 follow-up statements
295 
WHUS72 KILM 071806
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
206 PM EDT FRI OCT 7 2016

...HURRICANE WARNING IN EFFECT...

AMZ250-252-254-256-080500-
/O.CON.KILM.HU.W.1013.000000T0000Z-000000T0000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
206 PM EDT FRI OCT 7 2016

...HURRICANE WARNING REMAINS IN EFFECT...

* WINDS...NORTHEAST 60 TO 80 KT.

* SEAS...11 TO 16 FEET.

* TIMING...THE HIGHEST WINDS AND SEAS WILL RAKE THE AREA 
  SATURDAY AFTERNOON THROUGH SUNDAY MORNING.

* IMPACTS...HURRICANE WIND GUSTS WILL PRODUCE FULLY RISEN SEAS 
  THAT WILL RESULT IN LIFE THREATENING CONDITIONS FOR MARINERS 
  NAVIGATING WITH ANY SIZE VESSEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE WARNING MEANS SUSTAINED WINDS OF 64 KTS OR HIGHER
ASSOCIATED WITH HURRICANE MATTHEW ARE EXPECTED WITHIN 36 HOURS.

&&

$$
389 
WHUS72 KILM 072158
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
558 PM EDT FRI OCT 7 2016

...HURRICANE WARNING IN EFFECT...

AMZ250-252-254-256-080700-
/O.CON.KILM.HU.W.1013.000000T0000Z-000000T0000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
558 PM EDT FRI OCT 7 2016

...HURRICANE WARNING REMAINS IN EFFECT...

* WINDS...SUSTAINED SPEEDS WILL PEAK AT 50 TO 70 KT...WITH
  POSSIBLE GUSTS PEAKING AT 70 TO 95 KT. THE HIGHEST WINDS WILL
  LIKELY OCCUR OVER THE WATERS BETWEEN SOUTH SANTEE RIVER TO CAPE
  FEAR.

  MATTHEW IS EXPECTED TO STAY JUST OFFSHORE AS HE TRACKS NEARLY
 PARALLEL TO THE CAROLINA COASTLINES BEFORE EXITING OFF CAPE FEAR
SATURDAY NIGHT. WIND DIRECTIONS WILL START OUT EASTERLY TONIGHT
THEN BACK TO THE NE AND N DURING SATURDAY AS MATTHEW APPROACHES.
AFTER MATTHEW PASSES BY...WINDS WILL BECOME NW TO W TEMPORARILY
SATURDAY NIGHT INTO EARLY SUNDAY BEFORE RESUMING A MORE NORTHERLY
DIRECTION.

* SEAS...WILL PEAK AT 16 TO 22 FEET DURING SATURDAY AHEAD OF
  MATTHEW...AND QUICKLY SUBSIDE TO AROUND 10 FT DURING SUNDAY WELL
  AFTER MATTHEWS PASSAGE. 

* TIMING...THE HIGHEST WINDS AND SEAS WILL RAKE THE AREA SATURDAY
  MORNING THROUGH EARLY SUNDAY MORNING. 

* IMPACTS...HURRICANE FORCE WINDS WILL PRODUCE FULLY RISEN SEAS
  THAT WILL RESULT IN LIFE THREATENING CONDITIONS FOR MARINERS
  NAVIGATING WITH ANY SIZE VESSEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE WARNING MEANS SUSTAINED WINDS OF 64 KTS OR HIGHER
ASSOCIATED WITH HURRICANE MATTHEW ARE EXPECTED WITHIN 24 TO 36
HOURS.

&&

$$

DCH
374 
WHUS72 KILM 080040
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
840 PM EDT FRI OCT 7 2016

...HURRICANE WARNING IN EFFECT...

AMZ250-252-254-256-080845-
/O.CON.KILM.HU.W.1013.000000T0000Z-000000T0000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
840 PM EDT FRI OCT 7 2016

...HURRICANE WARNING REMAINS IN EFFECT...

* WINDS...SUSTAINED SPEEDS WILL PEAK AT 50 TO 70 KT...WITH
  POSSIBLE GUSTS PEAKING AT 70 TO 95 KT. THE HIGHEST WINDS WILL
  LIKELY OCCUR OVER THE WATERS BETWEEN SOUTH SANTEE RIVER TO CAPE
  FEAR. DURING MATHEWS PROGRESSION...WIND DIRECTIONS WILL START
  OUT EASTERLY THIS EVENING THEN BACK TO THE NE THROUGH N DURING
  SATURDAY AND BRIEFLY NW TO W AFTER MATHEWS PASSAGE SATURDAY
  EVENING OR NIGHT. WINDS WILL RESUME A NORTHERLY DIRECTION ON
  SUNDAY.

* SEAS...WILL PEAK AT 15 TO 20 FEET DURING SATURDAY AHEAD OF
  MATTHEW...AND SUBSIDE TO AROUND 10 FT DURING SUNDAY WELL AFTER
  MATTHEWS PASSAGE.

* TIMING...THE HIGHEST WINDS AND SEAS WILL RAKE THE AREA SATURDAY
  MORNING THROUGH EARLY PRE-DAWN SUNDAY.

* IMPACTS...HURRICANE FORCE WINDS WILL PRODUCE FULLY RISEN SEAS 
  THAT WILL RESULT IN LIFE THREATENING CONDITIONS FOR MARINERS 
  NAVIGATING WITH ANY SIZE VESSEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE WARNING MEANS SUSTAINED WINDS OF 64 KTS OR HIGHER
ASSOCIATED WITH HURRICANE MATTHEW ARE EXPECTED WITHIN 24 TO
36 HOURS.

&&

$$

DCH
216 
WHUS72 KILM 080327
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1127 PM EDT FRI OCT 7 2016

...HURRICANE WARNING IN EFFECT...

AMZ250-252-254-256-081130-
/O.CON.KILM.HU.W.1013.000000T0000Z-000000T0000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1127 PM EDT FRI OCT 7 2016

...HURRICANE WARNING REMAINS IN EFFECT...

* WINDS...SUSTAINED SPEEDS WILL PEAK AT 50 TO 70 KT...WITH
  POSSIBLE GUSTS PEAKING AT 70 TO 90 KT. THE HIGHEST WINDS WILL
  LIKELY OCCUR OVER THE WATERS BETWEEN SOUTH SANTEE RIVER TO CAPE
  FEAR. DURING MATHEWS PROGRESSION...WIND DIRECTIONS WILL START
  OUT EASTERLY LATE THIS EVENING THEN BACK TO THE NE THROUGH N
  DURING SATURDAY AND BRIEFLY NW TO W IMMEDIATELY AFTER MATHEWS
  PASSAGE SATURDAY EVENING OR NIGHT. WINDS WILL RESUME A N TO NE
  DIRECTION DURING SUNDAY.

* SEAS...WILL PEAK AT 15 TO 20 FEET DURING SATURDAY AHEAD OF
  MATTHEW...AND SUBSIDE TO AROUND 10 FT DURING SUNDAY AFTER
  MATTHEWS PASSAGE.

* TIMING...THE HIGHEST WINDS AND SEAS WILL RAKE THE AREA FROM
  EARLY SATURDAY MORNING THROUGH PRE-DAWN SUNDAY MORNING.

* IMPACTS...HURRICANE FORCE WINDS WILL PRODUCE FULLY RISEN SEAS 
  THAT WILL RESULT IN LIFE THREATENING CONDITIONS FOR MARINERS 
  NAVIGATING WITH ANY SIZE VESSEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE WARNING MEANS SUSTAINED WINDS OF 64 KTS OR HIGHER
ASSOCIATED WITH HURRICANE MATTHEW ARE EXPECTED WITHIN 24 TO
36 HOURS.

&&

$$

DOUGH
981 
WHUS72 KILM 080937
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
537 AM EDT SAT OCT 8 2016

...HURRICANE WARNING IN EFFECT...

AMZ250-252-254-256-081745-
/O.CON.KILM.HU.W.1013.000000T0000Z-000000T0000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
537 AM EDT SAT OCT 8 2016

...HURRICANE WARNING REMAINS IN EFFECT...

* WINDS...NORTHEAST 55 TO 75 KT.

* SEAS...12 TO 17 FEET.

* TIMING...THE HIGHEST WINDS AND SEAS WILL RAKE THE AREA FROM 
  EARLY SATURDAY MORNING THROUGH PRE-DAWN SUNDAY MORNING.

* IMPACTS...HURRICANE FORCE WINDS WILL PRODUCE FULLY RISEN SEAS 
  THAT WILL RESULT IN LIFE THREATENING CONDITIONS FOR MARINERS 
  NAVIGATING WITH ANY SIZE VESSEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE WARNING MEANS SUSTAINED WINDS OF 64 KTS OR HIGHER
ASSOCIATED WITH HURRICANE MATTHEW ARE EXPECTED WITHIN 24 TO
36 HOURS.

&&

$$

CRM
859 
WHUS72 KILM 081929
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
329 PM EDT SAT OCT 8 2016

...HURRICANE WARNING IN EFFECT...

AMZ250-252-254-256-091200-
/O.CON.KILM.HU.W.1013.000000T0000Z-000000T0000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
329 PM EDT SAT OCT 8 2016

...HURRICANE WARNING REMAINS IN EFFECT...

* WINDS...NORTH 50 TO 70 KT.

* SEAS...12 TO 17 FEET.

* TIMING...THE HIGHEST WINDS AND SEAS WILL RAKE THE AREA FROM 
  EARLY SATURDAY MORNING THROUGH PRE-DAWN SUNDAY MORNING.

* IMPACTS...HURRICANE FORCE WINDS WILL PRODUCE FULLY RISEN SEAS 
  THAT WILL RESULT IN LIFE THREATENING CONDITIONS FOR MARINERS 
  NAVIGATING WITH ANY SIZE VESSEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE WARNING MEANS SUSTAINED WINDS OF 64 KTS OR HIGHER
ASSOCIATED WITH HURRICANE MATTHEW ARE EXPECTED WITHIN 24 TO
36 HOURS.

&&

$$
867 
WHUS72 KILM 082241
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
641 PM EDT SAT OCT 8 2016

...HURRICANE WARNING IN EFFECT...

AMZ250-252-254-256-090645-
/O.CON.KILM.HU.W.1013.000000T0000Z-000000T0000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
641 PM EDT SAT OCT 8 2016

...HURRICANE WARNING REMAINS IN EFFECT...

* WINDS...WILL PEAK FROM THE NORTHWEST TO NORTH-NORTHWEST AT 45 TO
  65 KT WITH GUSTS TO 70 TO 90 KT POSSIBLE THIS EVENING THRU THE
  OVERNIGHT.

* SEAS...WILL PEAK AT 15 TO 20 FEET DURING THIS EVENING. AS
  MATTHEW TRACKS AWAY THIS EVENING AND OVERNIGHT...A PREDOMINATE
  OFFSHORE WIND DIRECTION WILL PREVAIL AND FORCE SEAS TO SUBSIDE
  TO AROUND 10 FT LATE TONIGHT...AND FURTHER SUBSIDE DURING
  SUNDAY.

* TIMING...THE HIGHEST WINDS AND SEAS WILL RAKE THE AREA THIS
  EVENING AND CONTINUE THROUGH THE PRE-DAWN SUNDAY HOURS.

* IMPACTS...HURRICANE FORCE WINDS WILL PRODUCE FULLY RISEN SEAS 
  THAT WILL RESULT IN LIFE THREATENING CONDITIONS FOR MARINERS 
  NAVIGATING WITH ANY SIZE VESSEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE WARNING MEANS SUSTAINED WINDS OF 64 KTS OR HIGHER
ASSOCIATED WITH HURRICANE MATTHEW ARE EXPECTED WITHIN 24 TO
36 HOURS.

&&

$$

DOUGH
055 
WHUS72 KILM 082247 AAA
MWWILM

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON NC
647 PM EDT SAT OCT 8 2016

...HURRICANE WARNING IN EFFECT...

AMZ250-252-254-256-090900-
/O.CON.KILM.HU.W.1013.000000T0000Z-000000T0000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
647 PM EDT SAT OCT 8 2016

...HURRICANE WARNING REMAINS IN EFFECT...

* WINDS...WILL PEAK FROM THE NORTHWEST THRU NORTH-NORTHWEST AT 45
  TO 65 KT...WITH POSSIBLE GUSTS UP TO 70 TO 90 KT...MAINLY
  OCCURRING THIS EVENING THRU THE OVERNIGHT.

* SEAS...WILL PEAK AT 15 TO 20 FEET DURING THIS EVENING. AS
  MATTHEW TRACKS AWAY THIS EVENING AND OVERNIGHT...A PREDOMINATE
  OFFSHORE WIND DIRECTION WILL PREVAIL AND FORCE SEAS TO SUBSIDE
  TO AROUND 10 FT LATE TONIGHT...AND FURTHER SUBSIDE DURING
  SUNDAY.

* TIMING...THE HIGHEST WINDS AND SEAS WILL RAKE THE AREA THIS
  EVENING AND CONTINUE THROUGH THE PRE-DAWN SUNDAY HOURS.

* IMPACTS...HURRICANE FORCE WINDS WILL PRODUCE FULLY RISEN SEAS
  THAT WILL RESULT IN LIFE THREATENING CONDITIONS FOR MARINERS
  NAVIGATING WITH ANY SIZE VESSEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE WARNING MEANS SUSTAINED WINDS OF 64 KTS OR HIGHER
ASSOCIATED WITH HURRICANE MATTHEW ARE EXPECTED WITHIN 24 TO
36 HOURS.

&&

$$

DOUGH
538 
WHUS72 KILM 090407
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1207 AM EDT SUN OCT 9 2016

...HURRICANE WARNING IN EFFECT...

AMZ254-256-091215-
/O.CAN.KILM.HU.W.1013.000000T0000Z-000000T0000Z/
/O.NEW.KILM.SC.Y.0041.161009T0407Z-161010T1000Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1207 AM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...HURRICANE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. THE
HURRICANE WARNING HAS BEEN CANCELLED.

* WINDS...NORTH TO NORTHWEST 20 TO 30 KT THROUGH SUNDAY NIGHT WITH
  SOME GUSTS UP TO 35 KT EARLY SUNDAY MORNING.

* SEAS...8 TO 12 FEET TONIGHT SUBSIDING TO 5 TO 8 FEET SUNDAY
  AFTERNOON AND NIGHT.

* TIMING...THE HIGHER END OF THE WINDS AND SEAS RANGE...WILL
  OCCUR DURING THE PRE-DAWN SUNDAY HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 TO
33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING
IN THESE CONDITIONS.

&&

$$

AMZ250-252-091215-
/O.CON.KILM.HU.W.1013.000000T0000Z-000000T0000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
1207 AM EDT SUN OCT 9 2016

...HURRICANE WARNING REMAINS IN EFFECT...

* WINDS...WILL PEAK FROM THE NORTHWEST THRU NORTH AT 35 TO 45
  KT...WITH POSSIBLE GUSTS UP TO 50 TO 60 KT...MAINLY DURING THE
  PRE-DAWN SUNDAY HOURS.

* SEAS...WILL PEAK INITIALLY AT 9 TO 13 FEET THEN SUBSIDE TO 7 TO
  11 FEET BY DAYBREAK SUNDAY.

* IMPACTS...HURRICANE FORCE WINDS WILL PRODUCE VICTORY SEA
  CONDITIONS RESULTING IN LIFE THREATENING CONDITIONS FOR
  MARINERS NAVIGATING WITH ANY SIZE VESSEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE WARNING MEANS SUSTAINED WINDS OF 64 KTS OR HIGHER
ASSOCIATED WITH HURRICANE MATTHEW ARE EXPECTED WITHIN 24 TO
36 HOURS.

&&

$$

DOUGH
248 
WHUS72 KILM 090947
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
547 AM EDT SUN OCT 9 2016

AMZ250-252-091600-
/O.CAN.KILM.HU.W.1013.000000T0000Z-000000T0000Z/
/O.NEW.KILM.TR.W.1013.161009T0947Z-000000T0000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
547 AM EDT SUN OCT 9 2016

...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A TROPICAL
STORM WARNING. THE HURRICANE WARNING HAS BEEN CANCELLED.

* WINDS...NORTH 25 TO 35 KT.

* SEAS...7 TO 10 FEET.

* IMPACTS...TROPICAL STORM FORCE WINDS ARE HAZARDOUS FOR MARINERS
  OPERATING MOST VESSELS. SMALL CRAFT SHOULD REMAIN IN PORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT...OR
39 TO 73 MPH ARE EXPECTED.

&&

$$

AMZ254-256-091600-
/O.EXT.KILM.SC.Y.0041.000000T0000Z-161010T2000Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
547 AM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT MONDAY...

* WINDS...NORTH 20 TO 30 KT.

* SEAS...5 TO 8 FEET.

* TIMING...NOW THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 TO
33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

9

What forecasters said that day

The local office's own words before this hurricane warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this hurricane warning went out at Oct 7, 11:16 AM EDT, 43 minutes earlier.

Area forecast discussion, Oct 7, 11:16 AM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1116 AM EDT Fri Oct 7 2016

.SYNOPSIS...
Hurricane Matthew will move north along the north Florida coast
this afternoon before passing just off the Georgia coast tonight.
Matthew will continue to move northeast along the South Carolina
Coast Saturday, before curling sharply offshore late Saturday
through Sunday while weakening. Drier and cooler air will spread
across the Carolinas early next week while a much weaker Matthew
drops south into the Bahamas.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1117 AM Friday...Lull on radar at present but strengthening
low level moisture transport will trigger a greater coverage of
landward moving heavy rain showers through today and especially
tonight. Isolated tornado threat exists along the SC coast as
helicity fields increase from south to north late today and
tonight. Highest rainfall amounts will be favored near the coast.

The area has been upgraded to a 'Hurricane Warning' and the
current forecast wind field around Matthew will necessitate
expansion of a 'tropical storm warning' for a good portion of
interior NE SC and SE NC with the midday updates.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 3 AM Friday...Hurricane Matthew is expected to move just off
the coast of Georgia and South Carolina up to around the latitude of
Charleston on Saturday, before increasing wind shear induces an
eastward shift in track and rapid weakening. It's fascinating
watching model simulations of the storm's vertical circulation
becoming distorted and finally breaking up, with everything above
500 mb sailing off to the northeast while the lower half of the
storm limps in a clockwise circle off to the southeast. Matthew will
still have a powerful swirl of winds encircling the area of low
pressure at the surface, and weakening won't happen fast enough to
prevent a strong wind and high-end flooding rain event from
happening here in the Carolinas.

The suite of 00z model guidance has shifted a bit farther northward
with Matthew's track Saturday night. This change is not significant
enough to alter our rainfall forecasts which are already extreme: 10-
15 inches of rain should fall across portions of the coastal
Carolinas with life-threatening flash flooding expected. Utilizing
downscaled NHC 4-quadrant winds, our forecast includes wind speeds
as high as 50 mph developing along the coast Saturday into Saturday
evening.

We noticed with Hurricane Hermine last month that the strongest
winds of that event occurred on the backside of the storm within a
region where heavy rain fell into drier air, causing evaporational
cooling and a subsequent steep low-level lapse rates to develop. The
same type of event could occur Saturday night on the backside of
Matthew as drier air becomes entrained beneath the western periphery
of the heavy rain shield. 00z GFS soundings valid over Florence and
Myrtle Beach show steep lapse rates developing from the surface up
to about 1500 feet AGL Saturday evening, with winds of 60-75 mph
getting dumped down into this mixed layer from aloft. This kind of
detail is not currently in our forecasts, but I would not be
surprised at all to see a region of exceptionally strong northerly
winds develop Saturday evening behind Matthew. This same region of
strong northerly winds might arrive in Wilmington after midnight.

Rain should end from west to east Sunday morning, with cooler and
drier conditions building in through Sunday night.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 3 AM Friday...Long term period will be dominated by surface
high pressure to the north and elongated 5h ridge over the southern
CONUS. Following the exit of Matthew weak mid level troughing will
be replaced by 5h ridge over Texas expanding north and east. The
resulting west to northwest flow aloft will lead to much drier air
spreading over the region next week. However, low level northeast
flow will keep the boundary layer moist for much of the week. This
low level moisture trapped under the mid-level inversion will lead
to partly to mostly cloudy skies for Tue/Wed and possibly Thu. Each
morning there may be more clouds than sun but by late morning skies
will start clouding up. The exception should be Mon as the surface
high builds in. Skies should be mostly sunny as the low level
moisture is initially limited and does not start increasing until
late Mon or Mon night. Temperatures around 5 degrees below climo Mon
will gradually trend toward climo during the week.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
As of 12Z...Low level convergence is producing a rather large band
of convection that will progress westward over time mainly affecting
the inland terminals through this morning. Ceilings are likely to
bounce around from intermittent IFR to intermittent VFR this
afternoon. A near easterly gradient will stay up through the day,
perhaps strengthening this afternoon as Hurricane Matthew
approaches. Low ceilings will continue through the overnight hours
with an increase in rainfall.

EXTENDED OUTLOOK...As Hurricane Matthew moves into the area,
MVFR/IFR conditions and heavy rainfall can be expected from Friday
evening through Sunday. Northeast winds will be strong, especially
for KILM/KCRE/KMYR. VFR conditions are expected to return on Monday.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 1117 AM Friday...Hurricane Matthew will move northward just
off the Florida east coast today, reaching a position just east of
Jacksonville, Florida this evening. Although the core of Matthew
with 100 knot winds is small, the outer circulation with 30-50
knot winds is growing larger. A warm front is moving onshore
coastal South and North Carolina this morning, turning
northeasterly winds more easterly in direction, with speeds
averaging 15-25 knots.

Matthew's broad outer circulation will reach the area tonight,
spreading 30-45 knot winds across the South Carolina coastal waters
before daybreak Saturday. Seas currently 4-6 feet should
gradually build 5-8 feet this afternoon. As Matthew's huge swells
arrive tonight, combined seas should soar toward 10-15 feet away
from the coastline.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 3 AM Friday...Hurricane Matthew will move north-
northeastward along or just off the Georgia and South Carolina coast
Saturday. Once the storm reaches the latitude of about Charleston,
increasing wind shear is expected to pull the storm eastward while
inducing a rapid weakening. However Matthew will still be a
hurricane, and winds will almost certainly blow at Tropical Storm
force (40-50 knots) across all of the area Saturday as the storm
passes 50-100 miles southeast of Georgetown and begins a
southeastward loop that may place it back in the Bahamas again by
Tuesday or Wednesday.

Interestingly models are indicating the strongest winds of the
entire Matthew event may occur Saturday night as cool air on
Matthew's northwest side surges southward and out across the waters.
The 00z GFS model actually shows sustained northerly winds of 60
knots during this portion of the event Saturday night! This is not
currently incorporated into our forecasts as we are utilizing
National Hurricane Center 12-hr wind segments, attempting to
downscale them into our hourly point forecasts.

Obviously with such a powerful hurricane just to our south, wave
heights are going to be extreme. The combination of wind wave and
swell should reach a peak of 12-17 feet away from the coastline
Saturday afternoon, remaining dangerous all the way into Sunday as
very large backswell continues across the area.

LONG TERM /MONDAY THROUGH TUESDAY/...
As of 3 AM Friday...Conditions warranting SCA headline will
likely be ongoing as the period begins. Strong northeast flow will
continue over the waters with the gradient remaining pinched
between high pressure building in from the northwest and Matthew.
The gradient will slowly weaken during next week but how quickly
will depend upon the fate of Matthew and the rate at which the
storm weakens/moves away from the area. Winds should drop below 25
kt Mon night into Tue but northeast flow will remain a solid 20 kt
into Wed. Current forecast has seas dropping below SCA thresholds
Wed in response to weakening northeast flow but seas could remain
above 6 ft into the end of the week if winds are slower to
decrease.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Tropical Storm Warning for SCZ039.
     Flash Flood Watch through Sunday afternoon for SCZ017-023-024-
     032-033-039-053>056.
     High Rip Current Risk until 8 PM EDT this evening for SCZ054-
     056.
     Hurricane Warning for SCZ053>056.
NC...Flash Flood Watch through Sunday afternoon for NCZ087-096-099-
     105>110.
     High Rip Current Risk until 8 PM EDT this evening for NCZ106-
     108-110.
     Hurricane Warning for NCZ105>110.
MARINE...Tropical Storm Warning for AMZ250-252-254-256.
&&

NEAR TERM...MJC
SHORT TERM...TRA
LONG TERM...III
AVIATION...DL
Hazardous weather outlook, Oct 7, 5:20 AM EDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
520 AM EDT FRI OCT 7 2016

NCZ105-107-109-SCZ039-053-055-080930-
INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-WILLIAMSBURG-
INLAND HORRY-INLAND GEORGETOWN-
520 AM EDT FRI OCT 7 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH SUNDAY. REPORTS
OF FLASH FLOODING, COASTAL FLOODING, AND WIND GUSTS ARE
REQUESTED.

NCZ087-096-099-SCZ017-023-024-032-033-080930-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
520 AM EDT FRI OCT 7 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

AS HURRICANE MATTHEW MOVES ALONG THE SOUTH CAROLINA COAST
SATURDAY, WIND GUSTS COULD REACH 50 MPH SATURDAY INTO SATURDAY
NIGHT. WET SOILS FROM HEAVY RAINFALL COULD ALLOW THIS WIND TO BLOW
DOWN TREES, BLOCKING ROADS AND CAUSING POWER OUTAGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH SUNDAY. REPORTS
OF FLASH FLOODING AND WIND GUSTS ARE REQUESTED.

NCZ106-108-110-SCZ054-056-080930-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
520 AM EDT FRI OCT 7 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.
   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH SUNDAY. REPORTS
OF FLASH FLOODING, COASTAL FLOODING, AND WIND GUSTS ARE
REQUESTED.

AMZ250-252-254-256-080930-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
520 AM EDT FRI OCT 7 2016

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

SEAS IN EXCESS OF SIX FEET MAY CONTINUE THROUGH WEDNESDAY BEHIND
HURRICANE MATTHEW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH SUNDAY. REPORTS
OF COASTAL FLOODING AND WIND GUSTS ARE REQUESTED.

9

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 10:54 AM EDTRiver Flood WarningILMBladen8 days
Oct 7, 10:54 AM EDTRiver Flood WarningILMBladen8 days
Oct 7, 10:54 AM EDTRiver Flood WarningILMPender13 days
Oct 7, 11:42 AM EDTHurricane WarningILMBrunswick, New Hanover, Pender42 hr
Oct 7, 10:54 AM EDTRiver Flood WarningILMDillon, Horry, Marion20 days
Oct 7, 10:54 AM EDTRiver Flood WarningILMHorry26 days
Oct 7, 10:54 AM EDTRiver Flood WarningILMFlorence, Marion10 days
Oct 7, 10:54 AM EDTRiver Flood WarningILMDarlington, Florence8 days
Oct 7, 10:54 AM EDTRiver Flood WarningILMFlorence6 days
Oct 7, 10:54 AM EDTRiver Flood WarningILMWilliamsburg10 days

Nearby

Hurricane Warnings in North Carolina, 2016Every hurricane warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.